Is she taking medication just to treat her symptoms after eating or is she on a "maintenance" type medication? If she's not on a "maintenance" type medication, I would suggest asking her doctor about a PPI (proton pump inhibitor) type medication such as Prilosec, Nexium, Prontix and Prevacid. These types of medications help reduce the amount of acid that the stomach produces. They are taken on a daily basis - not just when symptoms occur. Sometimes another medication is needed if symptoms occur even with the PPI, such as something like Tums or Rolaids.
The stomach will always produce acid - it has to in order for us to be able to digest our food - but these types of medications help to cut down on the AMOUNT of acid produced, so we don't get the miserable signs and symptoms of hyper acidity such as pain, nausea, heartburn, etc.
If she is not seeing a gastro doctor presently, I would suggest that she go see one and talk to them about the possible use of a PPI. In the meantime, she may want to try staying away from caffeine, spicy foods, chocolate and anything else that she notices gives her more problems.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.